Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 137, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 23, 2003, 4:35 PM CDT for Tangipahoa Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2003, 4:35 PM CDT (21:35 UTC)
- Expired
- Jul 23, 2003, 5:00 PM CDT
- In force
- 25 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Tangipahoa Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2145 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
021 WUUS54 KLIX 232135 SVRNEW LAC105-232200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 435 PM CDT WED JUL 23 2003 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF HAMMOND * UNTIL 500 PM CDT * AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HAMMOND...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL TANGIPAHOA PARISH BETWEEN HAMMOND AND ROBERT AT 450 PM CDT SEVERE THUNDERSTORMS CAN CAUSE TORNADOES WITH LITTLE OR NO WARNING. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3062 9038 3049 9053 3032 9034 3045 9024 $$ 24
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:45 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 23, 2:45 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 245 PM CDT WED JUL 23 2003 MUCH OF THE WEATHER OVER THE NEXT 24 HOURS WILL CENTER ON THE FRONTAL BOUNDARY SLOWLY WORKING ITS WAY TOWARD THE FORECAST AREA. MUCH OF THE CONSENSUS BETWEEN THE NWP GUIDANCE NOW HAS THIS BOUNDARY STALLING ACROSS THE NORTHERN ZONES ON THURSDAY BEFORE FAZING OUT ON FRIDAY. THIS WILL LEAVE A CHANCE OF RAIN IN THE FORECAST ESPECIALLY ACROSS THE SOUTHERN ZONES WHERE THE INFLOW REMAINS IN TACT FOR THURSDAY. PAST FRIDAY...HIGH PRESSURE RETURNS TO THE GULF COAST REGION AND THIS PATTERN LOOKS TO CONTINUE INTO NEXT WEEK. THIS ALSO LOOKS REFLECTIVE IN THE UPPER LEVELS WHERE THE ATLANTIC TROUGH SHOULD BEGIN TO FILL AND MIGRATE EAST WITH THE RIDGE OVER THE SOUTHWEST STATES BEGINNING EXPAND WEST STARTING LATE FRIDAY. ALL OF THIS THIS WOULD RESULT IN MORE MAINLY AFTERNOON AND EVENING SCATTERED CONVECTION WITH ABUNDANT GULF MOISTURE IN PLAY COUPLED WITH NEAR NORMAL TEMPERATURES. PRELIM NUMBERS... MCB 68/89/67/90 3212 BTR 70/89/69/90 3412 MSY 74/88/74/90 4523 GPT 70/87/71/88 4423 .NEW...NONE LA...NONE. MS...NONE. 09
Hazardous weather outlook, Jul 23, 2:30 PM CDT, 2 hours 5 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-241130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 230 PM CDT WED JUL 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT AREAS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER THE ENTIRE FORECAST AREA THROUGH THE EVENING HOURS AS A COLD FRONT MOVES INTO SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. LOCALLY HEAVY RAIN ALONG WITH FREQUENT LIGHTNING AND GUSTY OUTFLOW WINDS ARE POSSIBLE ALONG AND AHEAD OF THIS BOUNDARY. A FEW STORMS MAY BRIEFLY APPROACH SEVERE THRESHOLDS WITH THE POTENTIAL FOR DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ...THURSDAY AND FRIDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THURSDAY MAINLY OVER THE LOWER HALF OF SOUTHEAST LOUISIANA AND OVER COASTAL MISSISSIPPI AS THE FRONTAL BOUNDARY STALLS ACROSS THE GULF COAST REGION. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL THEN DIMINISH STARTING FRIDAY AS THE FRONT DISSIPATES AND DRIER AIR ALOFT MOVES INTO THE REGION. A FEW STRONG THUNDERSTORMS ARE POSSIBLE THURSDAY ALTHOUGH WIDESPREAD ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED. ...SATURDAY THROUGH TUESDAY... SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE THEN POSSIBLE THROUGH TUESDAY AS A RIDGE OF HIGH PRESSURE BUILDS ACROSS THE CENTRAL GULF COAST REGION. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 5:02 PM CDT | Special Marine Warning | LIX | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.